My father (69yo) suffer from AF (atrial fibrilliation)- doctors say etiology is unknown in this case. He has low blood pressure and low heart rate during casual days, exept of course when he has AF. AF takes usually several hours (over 200 beats/minute) and comes sometimes without any reason (sometimes the reason is high temperature- weather, being tired after some work in garden, being in room where is stiflingly). He takes medications to prevent himself from AF but they don't work. 6 doctors tried without result to determine the etiology and choose the right medicaments on basis of different tests (incl. Holter, Echo, morphology, hormons of thyroid, potasium and magnezium). The problem is that some medicaments which doctors would like to prescribe him he cannot take because he has normally low heart rate and low blood pressure and the medicaments would make it unacceptably too low. I would be gratefull for any advice on medicaments and therapy for person with low heart rate and blood pressure who suffer from AF.
These symptoms would qualify as a "tachy-brady" syndrome, meanning his heart rate is either too fast or too slow with significant symptoms. Sometimes the only option is to implant a pacemaker. Once the pacemaker is in, a medication like tikosyn (which doesn't lower blood pressure) may be helpful to control the atrial fibrillation.
It all depends on symptomatic he is from the bradycardia and atrial fibrillation.
I am a 54 year old female diagnosed with PVC's. I get lightheaded constantly and was recently put on metoprolol 25 mg.
Only 25 mg due to low b/p
They say pvc's will not hurt you but my quality of life is being affected. Anyone out there have any suggestions?
I have already had cardiac cath, echo etc all normal.
When I have dizzy and light headedness I take pulse and it skips a beat or two, makes you think it is not going to start up again, scares the hell out of me.
Thanks for listening
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.